Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Kaplansky condition and rings of almost stable range $ 1$


Author: Moshe Roitman
Journal: Proc. Amer. Math. Soc. 141 (2013), 3013-3018
MSC (2010): Primary 13F99
Published electronically: May 22, 2013
MathSciNet review: 3068954
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present some variants of the Kaplansky condition for a K-Hermite ring $ R$ to be an elementary divisor ring. For example, a commutative K-Hermite ring $ R$ is an EDR iff for any elements $ x,y,z\in R$ such that $ (x,y)=R$ there exists an element $ \lambda \in R$ such that $ x+\lambda y=uv$, where $ (u,z)=(v,1-z)=R$.

We present an example of a Bézout domain that is an elementary divisor ring but does not have almost stable range $ 1$, thus answering a question of Warren Wm. McGovern.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13F99

Retrieve articles in all journals with MSC (2010): 13F99


Additional Information

Moshe Roitman
Affiliation: Department of Mathematics, University of Haifa, Mount Carmel, Haifa 31905, Israel
Email: mroitman@math.haifa.ac.il

DOI: http://dx.doi.org/10.1090/S0002-9939-2013-11567-4
PII: S 0002-9939(2013)11567-4
Keywords: Almost stable range $1$, elementary divisor ring, Kaplansky condition, K-Hermite, stable range
Received by editor(s): July 15, 2011
Received by editor(s) in revised form: November 24, 2011
Published electronically: May 22, 2013
Additional Notes: Part of this work was done while the author was visiting New Mexico State University. The author thanks Bruce Olberding from this university for useful discussions and suggestions concerning this topic
Communicated by: Irena Peeva
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.